Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 30 September 2005

Mathematical Model Mathematical Models for the Dynamics of Tuberculosis in Density-dependent Populations: The Case of Internally Displaced Peoples' Camps (IDPCs) in Uganda

A. Ssematimba, J. Y.T. Mugisha & L.S. Luboobi

Journal of Mathematics and Statistics, Volume 1, Issue 3, pp. 217–224 · doi.org/10.3844/jmssp.2005.217.224

6,891 accesses4,576 downloads15 citations (Crossref)Metrics
Cite Check for updates

Abstract

Mathematical models are formulated to establish the conditions (restrictions) on the size of the area occupied required minimizing and thereafter eradicating tuberculosis. Both numerical and qualitative analyses of the model are done and the effect of variation in the area size and recruitment rate on the different epidemiological groups is investigated. The results of the analysis show that there exists a stable disease-free equilibrium point provided that the characteristic area is greater than the product of the probability of survival from the latent stage to the infectious stage and the number of latent infections produced by a typical infectious individual during his/her mean infectious period. The study recommends that the characteristic area per individual should be at least 0.25 square kilometres in order to minimize the tuberculosis incidence.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2005 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Ssematimba, A., Mugisha, J. Y. & Luboobi, L. (2005). Mathematical Model Mathematical Models for the Dynamics of Tuberculosis in Density-dependent Populations: The Case of Internally Displaced Peoples' Camps (IDPCs) in Uganda. Journal of Mathematics and Statistics, 1(3), 217–224. https://doi.org/10.3844/jmssp.2005.217.224

Licence
© Science Publications
Issue
Volume 1, Issue 3
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Mathematical Model Mathematical Models for the Dynamics of Tuberculosis in Density-dependent Populations: The Case of Internally Displaced Peoples' Camps (IDPCs) in UgandaJournal of Mathematics and Statistics · Volume 1, Issue 3 · pp. 217–224 · © Science PublicationsDownload